MAUDE Adverse Event Report: MICROVENTION, INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION, INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX5015-PMA
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation findings: items returned: - n/a visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination could not be performed as this information was not available at the time this investigation was performed.Complaint system review: a search of the complaint handling system could not be performed to determine if other similar complaints exist for this batch number, because the batch number was not provided for the product on this complaint file.Ifu review (additional information can be found in the ifu, the following is taken from the 27 language version): potential complications possible complications include but are not limited to the following: ¿ bleeding or hemorrhage including intracerebral, retroperitoneal or other locations ¿ complications of arterial puncture including pain, local bleeding (hematoma) or injury to the artery or adjacent nerves ¿ device migration ¿ distal embolization ¿ headache ¿ incomplete aneurysm occlusion ¿ neurologic deficits including stroke and/or death ¿ perforation or dissection of the vessel(s) ¿ pseudoaneurysm formation ¿ rupture or perforation of aneurysm ¿ transient ischemic attack (tia) or ischemic stroke ¿ vasospasm ¿ vessel occlusion ¿ vessel stenosis or thrombosis warnings should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and fred x system should be removed as a single unit.Applying excessive force during delivery or retrieval of the fred x system can potentially result in loss or damage to the device and delivery components.If repeated friction is encountered during fred x system delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile heparinized flush solution.Do not reposition the fred x system in the parent vessel without fully retrieving the device.The fred x system must be retrieved/resheathed into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Cautions exercise caution when crossing the deployed/detached fred x system with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use 11.Advance the delivery wire to transfer the fred x system from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the fred x system.12.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during delivery or manipulation, withdraw the unit and select a new fred x system.14.Position the fred x system for deployment by aligning the fred x system implant distal radiopaque end markers past the aneurysm neck allowing for adequate distal and proximal device landing zones.Note: a slow, proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, to remove excess microcatheter slack while maintaining the microcatheter tip within the center of the parent vessel, will facilitate properly deploying the fred x system at the proper location, to achieve full expansion and good vessel apposition.Caution: using a rapid microcatheter withdrawal technique to deploy the fred x system is not recommended and may result in device elongation or improper deployment.When deploying 3.5-5.5 mm diameter devices be aware of the delivery wire tip position.15.If fred x system positioning is not satisfactory, the implant may be recaptured and repositioned if it is not fully deployed.The fred x device may be recaptured up to approximately 75% of its deployed length.Caution: if resistance is felt while recapturing the device, do not continue to recapture.Withdraw the microcatheter slightly to unsheath the device (without exceeding the recapture limit), and then attempt to recapture again.Caution: the fred x system must not be re-deployed more than three times.16.If fred x system positioning is satisfactory, carefully advance the delivery wire while retracting the microcatheter as needed to minimize slack, maintaining the microcatheter around the center of the parent vessel, to allow the implant to deploy across the neck of the aneurysm.Ensure the implant proximal radiopaque end markers are in the advised position (see step 15) proximal to the aneurysm neck for adequate coverage.Note: the fred x system will expand and may foreshorten up to 60% from its undeployed length.Visually verify opening of the proximal end, ensuring that the microcatheter distal tip marker is pulled back, adequately away from the implant proximal end, to allow the proximal end to freely open.Push forward on the delivery wire to assist in maintaining access within the implant as needed.Note: visualize and refer to implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck/target location to ensure appropriate coverage.Warning: do not detach the fred x system if it is not properly positioned in the parent vessel.Warning: if applicable, observe the fred x system marker position during coiling procedure to ensure that the device does not migrate.17.Prior to removing the delivery wire and if necessary, position the microcatheter distal to the implanted device to maintain access through the implanted device.Remove and discard the delivery wire.Caution: the fred x system delivery wire should not be utilized as a guidewire.Do not torque the fred x system.A torque device should not be used.18.Carefully inspect the deployed fred x implant under fluoroscopy to confirm that it is completely apposed to the vessel wall and not kinked.If the fred x implant is not fully apposed or is kinked, consider utilizing a suitable micro guidewire and/or occlusion balloon catheter to fully open the implant.19.Verify that the fred x implant remains patent and properly positioned.Note: the jailed microcatheter should be carefully removed to avoid dislodging the fred x implant.20.Caution: carefully watch the fred x implant distal and proximal markers when passing through the implanted device with other devices to avoid displacing the implant.Investigation conclusion: the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
It was reported that the flow diverter stent was used in the treatment of an internal carotid artery (ica) aneurysm.Reportedly, on 6-month follow-up visit, it was noted that the stent was potentially not well opposed to the vessel wall at the proximal portion of the stent.The patient is asymptomatic and the physician is not doing anything further and is watching the patient at this time.Date of index procedure was not provided.
 
Additional Manufacturer Narrative
Additional information received indication the date of index procedure was: (b)(6) 2023.The model and lot number of the device were received as updated in section d4.Batch review: a search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.

Brand Name
FRED X27
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19316264
Report Number2032493-2024-00383
Device Sequence Number17731945
Product Code OUT
UDI-Device Identifier00842429114445
UDI-Public(01)00842429114445(11)220511(17)250430(10)0000190628
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberFREDX5015-PMA
Device Lot Number0000190628
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown